This case highlights a serious complication of digoxin therapy, likely exacerbated by polypharmacy including amiodarone.
May warrant closer digoxin monitoring with amiodarone co-prescription; leaves open optimal prevention strategies in polypharmacy.
A 67-year-old woman presented to the Emergency Unit, Groote Schuur Hospital, Cape Town, South Africa, with a 1-week history of poor appetite, vomiting and fatigue. Her background history was notable for infundibular pulmonary stenosis resection, pulmonary embolism and atrial flutter. Two days before, she complained to her general practitioner of recent-onset, recurrent syncope and worsening gastrointestinal upset. Her medical treatment included warfarin 5 mg daily, enalapril 5 mg twice daily, furosemide 40 mg twice daily, atenolol 50 mg twice daily, amiodarone 200 mg daily a nd digoxin 0.125 mg daily. The digoxin was added to her therapy 8 months earlier to optimise rate control.
No takes yet. Share an insight, caveat, or question.
Mkoko et al. (2014) studied this question.
Synapse has enriched 5 closely related papers on similar clinical questions. Consider them for comparative context: